Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 154, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 26, 2005, 8:10 PM EST for Howard County, Indiana. It was in force for 50 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2005, 8:10 PM EST (01:10 UTC)
- Expired
- Jul 26, 2005, 9:00 PM EST
- In force
- 50 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Howard County, IN
The radar
The Indianapolis radar (KIND), 90 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 8:30 PM EST | TORNADO | 4 Wsw Kokomo, IN | F0 TORNADO IN CHAPAGNE SHORES SUBDIVISION SHEARING OFF SEVERAL TREES. THIS WAS CONCURRENT WITH AN ADJACENT MICROBURST IMPACTING THE SAME AREA. |
| Jul 26, 8:35 PM EST | TSTM WND DMG | 1 Se Kokomo, IN | 18 INCH LIVE BRANCHES DOWN |
| Jul 26, 8:35 PM EST | TSTM WND DMG | 1 W Kokomo, IN | TELEPHONE POLE PUSHED DOWN, BLOCKING BARCKLEY RD ON WEST SIDE |
| Jul 26, 8:35 PM EST | TSTM WND DMG | 4 Sw Kokomo, IN | 5-6 INCH TREE BROKEN OFF AT GROUND |
| Jul 26, 8:35 PM EST | TSTM WND DMG | Russiaville, IN | 12 INCH TREE ON ROAD |
| Jul 26, 8:46 PM EST | TSTM WND GST 60 | Greentown, IN | HORIZONTAL RAIN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 5:40 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 270110 SVRIND INC067-270200- /O.NEW.KIND.SV.W.0154.050727T0110Z-050727T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 810 PM EST TUE JUL 26 2005 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOWARD COUNTY IN CENTRAL INDIANA THIS INCLUDES THE CITY OF KOKOMO * UNTIL 900 PM EST * AT 808 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 15 MILES WEST OF RUSSIAVILLE...OR ABOUT 15 MILES NORTH OF FRANKFORT...AND MOVING EAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RUSSIAVILLE AROUND 820 PM EST GALVESTON AROUND 825 PM EST KOKOMO AROUND 830 PM EST GREENTOWN AROUND 840 PM EST FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 4057 8635 4040 8627 4041 8587 4058 8587 $$ PUMA
1 follow-up statement
000 WWUS53 KIND 270123 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 823 PM EST TUE JUL 26 2005 INC067-270200- /O.CON.KIND.SV.W.0154.000000T0000Z-050727T0200Z/ HOWARD- 823 PM EST TUE JUL 26 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 PM EST FOR HOWARD COUNTY... AT 821 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR RUSSIAVILLE...OR ABOUT NEAR KOKOMO...MOVING EAST AT 50 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... GREENTOWN AROUND 835 PM EST DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST WEDNESDAY MORNING FOR NORTHERN INDIANA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM EST TUESDAY EVENING FOR SOUTHERN INDIANA. LAT...LON 4057 8635 4040 8627 4041 8587 4058 8587 $$ NIELD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:45 PM EST, 6 hours 25 minutes earlier.
Area forecast discussion, Jul 26, 1:45 PM EST, 6 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 145 PM EST TUE JUL 26 2005 .DISCUSSION... FORECAST FOCUS IS ON CHANCES FOR RAIN THRU WEDNESDAY AFTERNOON. AT 1830Z SCT TSRA WERE DEVELOPING ACROSS WRN FORECAST AREA /FA/ IN UNSTABLE ATMOSPHERE. PREFRONTAL TROF NOTED ACROSS NRN IN WITH TSRA DEVELOPING ALONG IT AS WELL. MAIN FRONT WAS ACROSS NRN IL WITH PRECIP BEHIND IT. MODELS IN DECENT AGREEMENT THIS RUN...WITH SOME SLIGHT TIMING DIFFERENCES. WILL GENERALLY USE A BLEND...BUT LEAN TOWARD SLIGHTLY SLOWER SOLUTION OF THE NAM. TSRA WILL CONTINUE TO DEVELOP IN UNSTABLE AIR AND LAST INTO THE EVENING. MOST OF PRECIP WILL BE BEHIND FRONT THIS EVENING AND OVERNIGHT AS CAN BE SEEN CURRENTLY BEHIND THE FRONT. THUS WILL CONTINUE CATEGORICAL POPS TONIGHT AND WORD AS OCCASIONAL. WILL MENTION SEVERE DURING THE EVENING WITH DECENT DEEP LAYER SHEAR AND UNSTABLE ATMOSPHERE. POST FRONTAL PRECIP SHOULD BE MORE TAME. COOLER AIR WILL WORK IN BEHIND FRONT AND WITH THE PRECIP DROP TEMPS TO NEAR GUIDANCE NUMBERS IN THE MID 60S MOST AREAS. PRECIP WILL SLOWLY EXIT THE FA TO THE SE DURING THE DAY ON WED UNTIL UPPER TROF EXITS FA IN THE AFTN. WILL GO CHC POPS AND DIMINISH FROM NW TO SE DURING THE DAY. WITH CLOUDS HANGING ON FOR AT LEAST THE MORNING IN THE NORTH AND MUCH OF THE DAY IN THE SOUTH...HIGH TEMPS WILL ONLY REACH MID TO UPPER 70S ENTIRE FA. THIS IS IN BETWEEN COOLER MET AND WARMER MAV NUMBERS. DRY WEATHER THEN EXPECTED FOR THE REMAINDER OF FORECAST AS NEXT COLD FRONT SHOULD WASH OUT BEFORE IT REACHES US ON FRI. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 26, 5:40 AM EST, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 540 AM EST TUE JUL 26 2005 INZ021-028>031-035>049-051>057-060>065-067>072-271100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 540 AM EST TUE JUL 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORM ACTIVITY IS EXPECTED OVER CENTRAL INDIANA TODAY AND TONIGHT. PRESENT INDICATIONS ARE THAT SOME OF THE STORMS MAY BE SEVERE. DAMAGING WINDS APPEAR TO BE THE MAIN THREAT...WITH LARGE HAIL A SECONDARY THREAT. AT THIS POINT...THE HIGHEST THREAT FOR SEVERE WEATHER WILL BE FROM THE MID AFTERNOON HOURS UNTIL ABOUT MIDNIGHT TONIGHT. HEAVY RAINFALL IS ALSO POSSIBLE WITH THE THUNDERSTORM ACTIVITY WHICH MAY LEAD TO LOCALIZED FLOODING. IN ADDITION...THE COMBINATION OF HIGH HUMIDITY AND TEMPERATURES IN THE LOWER TO MIDDLE 90S WILL RESULT IN HEAT INDEX VALUES OF 100 TO 105 DEGREES DURING THE AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW THUNDERSTORMS ARE POSSIBLE THROUGH THE EARLY AFTERNOON HOURS...MAINLY SOUTHEAST OF A TERRE HAUTE TO TIPTON LINE. AT THIS POINT...SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND JAS
In the hours before
Local storm report, Jul 26, 7:46 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
746 PM EST TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM TSTM WND DMG ATTICA 40.29N 87.25W
07/26/2005 FOUNTAIN IN LAW ENFORCEMENT
TREES AND LIMBS DOWN
&&
SHAINESSpecial weather statement, Jul 26, 7:55 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 755 PM EST TUE JUL 26 2005 INZ061>065-067>072-270110- BARTHOLOMEW-BROWN-DAVIESS-DECATUR-GREENE-JACKSON-JENNINGS-KNOX- LAWRENCE-MARTIN-MONROE- 755 PM EST TUE JUL 26 2005 ...SEVERE THUNDERSTORM WATCH 688 HAS BEEN CANCELLED... THE SEVERE THUNDERSTORM WATCH FOR PORTIONS OF SOUTH CENTRAL INDIANA HAS BEEN CANCELLED. ADDITIONAL STORMS ARE EXPECTED MAINLY AFTER MIDNIGHT. SOME OF THESE STORMS COULD BE SEVERE. STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR ADDITIONAL UPDATES AND POSSIBLE WATCHES LATER TONIGHT.
Special weather statement, Jul 26, 7:57 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 757 PM EST TUE JUL 26 2005 INZ042-048-049-053>057-060-270300- HANCOCK-HENRY-JOHNSON-MORGAN-OWEN-RANDOLPH-RUSH-SHELBY-SULLIVAN- 757 PM EST TUE JUL 26 2005 ...SEVERE THUNDERSTORM WATCH 688 REMAINS IN EFFECT UNTIL 1000 PM EST...
Local storm report, Jul 26, 8:02 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
802 PM EST TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM TSTM WND DMG LAFAYETTE 40.41N 86.87W
07/26/2005 TIPPECANOE IN AMATEUR RADIO
SR 26 AND I65 POWER LOSS, POWER LINES DOWN
&&
CPLocal storm report, Jul 26, 8:06 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
806 PM EST TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM TSTM WND GST LAFAYETTE 40.41N 86.87W
07/26/2005 66 MPH TIPPECANOE IN ASOS
&&
CPLocal storm report, Jul 26, 8:10 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
810 PM EST TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM HAIL ROSSVILLE 40.42N 86.60W
07/26/2005 0.50 INCH CLINTON IN TRAINED SPOTTER
NO POWER, APPROX 50 MPH WIND GUS
&&
CPThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:07 PM EST | Tornado Warning | IND | Clinton | 14 min |
| Jul 26, 7:10 PM EST | Severe Thunderstorm Warning | IND | Fountain, Warren | 50 min |
| Jul 26, 7:31 PM EST | Severe Thunderstorm Warning | IND | Carroll, Clinton, Tippecanoe | 44 min |
| Jul 26, 7:51 PM EST | Tornado Warning | IND | Tippecanoe | 19 min |
| Jul 26, 8:07 PM EST | Tornado Warning | IND | Carroll, Clinton, Howard | 38 min |
| Jul 26, 8:13 PM EST | Severe Thunderstorm Warning | IND | Boone, Montgomery, Tippecanoe | 47 min |
| Jul 26, 8:26 PM EST | Severe Thunderstorm Warning | IND | Tipton | 49 min |
| Jul 26, 8:29 PM EST | Tornado Warning | IND | Howard | 31 min |
| Jul 26, 8:48 PM EST | Severe Thunderstorm Warning | IND | Hamilton, Madison | 42 min |
| Jul 26, 8:50 PM EST | Severe Thunderstorm Warning | IND | Clay, Parke, Vermillion, Vigo | 55 min |
| Jul 26, 9:29 PM EST | Severe Thunderstorm Warning | IND | Clay, Greene, Sullivan, Vigo | 61 min |
| Jul 26, 10:04 PM EST | Severe Thunderstorm Warning | IND | Clay, Owen, Putnam | 41 min |
| Jul 26, 10:23 PM EST | Severe Thunderstorm Warning | IND | Hendricks, Marion | 52 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.